Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 117, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 11, 2021, 10:26 AM CDT for Saint Tammany Parish, Louisiana. It took effect at May 12, 2021, 7:00 AM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 10:26 AM CDT (15:26 UTC)
- In effect from
- May 12, 2021, 7:00 AM CDT
- Expired
- May 13, 2021, 11:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Covington (CUSL1). The gauge peaked at 21.41 ft at May 13, 2021, 2:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
046 WGUS44 KLIX 111526 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 1026 AM CDT Tue May 11 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Tickfaw River at Liverpool affecting St. Helena Parish. Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. LAC103-120930- /O.NEW.KLIX.FL.W.0117.210513T0200Z-210514T1600Z/ /CUSL1.1.ER.210513T0200Z.210513T1800Z.210514T1000Z.NO/ 1026 AM CDT Tue May 11 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From Wednesday evening to Friday morning. * At 9:30 AM CDT Tuesday the stage was 17.6 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late Wednesday evening to a crest of 20.5 feet early Thursday afternoon. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ LAC091-120930- /O.NEW.KLIX.FL.W.0118.210513T1200Z-210514T0000Z/ /LPOL1.1.ER.210513T1200Z.210513T1200Z.210513T1800Z.NO/ 1026 AM CDT Tue May 11 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tickfaw River at Liverpool. * From Thursday morning to Thursday evening. * At 9:15 AM CDT Tuesday the stage was 6.7 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to flood stage at 9.0 feet Thursday morning. * Impact...At 9.0 feet, Pastures and crop land adjacent to the river will flood. Rural areas near the river will be threatened with flooding. && LAT...LON 3088 9061 3088 9074 3114 9063 3114 9051 $$ JFL
5 follow-up statements
007 WGUS84 KLIX 120147 FLSLIX Flood Statement National Weather Service New Orleans LA 847 PM CDT Tue May 11 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. LAC103-122000- /O.EXT.KLIX.FL.W.0117.210512T1200Z-210514T1930Z/ /CUSL1.1.ER.210512T1200Z.210513T0600Z.210514T1330Z.NO/ 847 PM CDT Tue May 11 2021 ...The Flood Warning is now in effect until early Friday afternoon... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From Wednesday morning to Friday afternoon. * At 8:30 PM CDT Tuesday the stage was 19.1 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 21.0 feet early Thursday morning. It will then fall below flood stage Friday morning. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$
414 WGUS84 KLIX 121500 FLSLIX Flood Statement National Weather Service New Orleans LA 1000 AM CDT Wed May 12 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. LAC103-130900- /O.EXT.KLIX.FL.W.0117.000000T0000Z-210514T0936Z/ /CUSL1.1.ER.210512T1000Z.210513T0000Z.210514T0336Z.NO/ 1000 AM CDT Wed May 12 2021 ...The Flood Warning is now in effect until early Friday morning... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until late Thursday night. * At 8:30 AM CDT Wednesday the stage was 20.5 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 21.0 feet this evening. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ LAC103-130900- /O.EXT.KLIX.FL.W.0113.000000T0000Z-210514T1800Z/ /CVEL1.1.ER.000000T0000Z.210513T0000Z.210514T1200Z.NO/ 1000 AM CDT Wed May 12 2021 ...The Flood Warning is now in effect until early Friday afternoon... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * Until Friday afternoon. * At 8:30 AM CDT Wednesday the stage was 7.8 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 8.2 feet this evening. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ JFL
249 WGUS84 KLIX 130206 FLSLIX Flood Statement National Weather Service New Orleans LA 906 PM CDT Wed May 12 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. LAC103-132015- /O.EXT.KLIX.FL.W.0117.000000T0000Z-210514T1500Z/ /CUSL1.1.ER.210512T1000Z.210513T0130Z.210514T0900Z.NO/ 906 PM CDT Wed May 12 2021 ...The Flood Warning is now in effect until late Friday morning... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until Friday morning. * At 8:30 PM CDT Wednesday the stage was 21.3 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage early Friday morning and continue falling to 13.8 feet Monday evening. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$
013 WGUS84 KLIX 131711 FLSLIX Flood Statement National Weather Service New Orleans LA 1211 PM CDT Thu May 13 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Friday morning at 615 AM CDT. && LAC103-141115- /O.CON.KLIX.FL.W.0117.000000T0000Z-210514T1500Z/ /CUSL1.1.ER.210512T1000Z.210513T0800Z.210514T0900Z.NO/ 1211 PM CDT Thu May 13 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until Friday morning. * At 9:30 AM CDT Thursday the stage was 21.2 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage late tonight and continue falling to 12.7 feet Tuesday morning. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ MW
508 WGUS84 KLIX 140400 FLSLIX Flood Statement National Weather Service New Orleans LA 1100 PM CDT Thu May 13 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. LAC103-140500- /O.CAN.KLIX.FL.W.0117.000000T0000Z-210514T0400Z/ /CUSL1.1.ER.210512T1000Z.210513T0800Z.210514T0900Z.NO/ 1100 PM CDT Thu May 13 2021 ...The Flood Warning for the Tchefuncte River Above U.S. Highway 190 Near Covington has been cancelled... The Flood Warning is cancelled for the Tchefuncte River Above U.S. Highway 190 Near Covington. * At 10:30 PM CDT Thursday the stage was 20.0 feet. * Flood stage is 20.0 feet. * Forecast...The river is expected to fall to 12.5 feet Tuesday evening. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ BL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 4:46 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 11, 4:46 AM CDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
446 AM CDT Tue May 11 2021
.SHORT TERM...
There were not a lot of changes needed to the forecast as a
whole as the overall scenario remains fairly unchanged.
Unfortunately, that four letter word will be the main issue for us
again today and into tomorrow as well. Rain will once again move
into the area by the afternoon hours as a front remains stalled
near and to the north of the forecast area and the next shortwave
feature moves across the area from west to east.
While some of the storms today and tomorrow could become strong to
severe, the main issue will be the possibility of heavy rainfall.
Any stronger storms across the area will be capable of strong
winds, large hail and even a isolated tornado. That said, given
the high PW values expected again across the area and more than
adequate forcing, areas of heavy rain are likely to occur
beginning in the northern part of the forecast area and slowly
pushing southward. Additional rainfall amounts of 2-4 inches are
likely with isolated higher amounts possible. Given the amount of
rain the area has had over the last several days, and weeks for
that matter, opted not to try to pinpoint the location of the
heaviest rainfall and went with a flash flood watch for the entire
area from 18Z today through 18Z tomorrow.
By late tomorrow evening, the rain should begin pushing off into
the coastal waters and out of the area as the front finally moves
through the area and into the coastal waters by Thursday morning.
Some lingering rainfall is possible on Thursday but clearing
should begin from northwest to southeast as the day progresses.
.LONG TERM (Thursday night and beyond)...
By Thursday evening, northern stream shortwave should have pushed
any significant precipitation offshore, with the possible
exception of extreme lower Plaquemines Parish. Shortwave ridging
will move into the area Friday and Saturday, before onshore flow
returns as the ridge shifts to the east of the area. Weak
shortwaves in southwesterly flow could produce a few showers or
thunderstorms as early as Sunday afternoon. Areal coverage of
thunderstorms is likely to increase Monday into Tuesday as a
shortwave moves eastward out of the southern Rockies. Blended
solutions are carrying relatively high PoPs for much of the area
Monday into Tuesday, and it looks like the 00Z GFS is showing some
agreement with this solution. Blended temperature guidance
doesn't deviate much from what the 12Z GFS/ECMWF medium range
solutions were giving, so making significant adjustments wasn't
really considered. 35
&&
.AVIATION...
Ceilings have lowered at most terminals by with some reduced
visibilities as well. Still some convection well to the northwest
near KSHV that has tended to work it's way southeast. At this
time, it'd be close to sunrise before getting to KBTR, and not
confident it would make it that far, so will not be carrying
mention of TSRA in the first 9 hours of the 06Z TAF package, but
threat is certainly not zero.
The overnight IFR conditions should improve to MVFR ceilings
around 15Z. Question then becomes exactly where/when convection
initiates during the day today. Synoptic scale models (GFS,
ECMWF) develop most convection north of all of our terminals, and
keep it there during the day. Some of the convection allowing
models develop TSRA near at least our northern terminals during
daytime heating. For now, will carry VCTS beginning at 15Z and
continue through the day for each terminal, but this may need to
be trimmed back in later forecasts, particularly at KHUM and the
New Orleans terminals. Ceilings again could drop into the IFR
range beyond 00Z Wednesday.
&&
.MARINE...
Outside of the convective risk for isolated strong wind events
from thunderstorms, the pattern over the coastal waters will be
fairly benign through Wednesday. However, winds could increase
into exercise caution range in the wake of a passing cold front
Wednesday night through Friday night. Conditions should improve by
Saturday as high pressure shifts over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 66 73 57 / 80 80 90 40
BTR 86 68 76 61 / 70 80 90 40
ASD 85 68 78 62 / 70 60 90 50
MSY 87 73 80 67 / 50 60 90 50
GPT 82 69 79 62 / 60 60 90 50
PQL 82 68 79 61 / 60 50 90 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for LAZ034>037-039-046>050-056>061-063>072-
075>078.
GM...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for GMZ530.
MS...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for MSZ068>071-077-080>082.
GM...&&In the hours before
Special weather statement, May 11, 9:21 AM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service New Orleans LA 921 AM CDT Tue May 11 2021 LAZ039-071-072-075-111500- Washington-Northern Tangipahoa-Northwest St. Tammany-Southern Tangipahoa- 921 AM CDT Tue May 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY... CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES... At 921 AM CDT, a strong thunderstorm was located near Robert, or 10 miles west of Covington, moving north at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Hammond, Franklinton, Amite, Ponchatoula, Amite City, Independence, Roseland, Folsom, Enon, Wilmer, Natalbany, Robert and Tickfaw. This includes the following Interstates... Interstate 12 between mile markers 39 and 57. Interstate 55 in Louisiana between mile markers 25 and 26, and between mile markers 46 and 55. LAT...LON 3042 9020 3042 9046 3085 9057 3084 8992 TIME...MOT...LOC 1421Z 174DEG 22KT 3052 9027 MEFFER
Special weather statement, May 11, 9:47 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
947 AM CDT Tue May 11 2021
MSZ077-111530-
Pearl River-
947 AM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...
At 947 AM CDT, a strong thunderstorm was located near Mcneil, or 11
miles south of Poplarville, moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Poplarville.
This includes Interstate 59 in Mississippi between mile markers 15
and 36.
LAT...LON 3089 8934 3079 8934 3064 8948 3065 8954
3063 8954 3065 8960 3098 8957
TIME...MOT...LOC 1447Z 203DEG 19KT 3068 8953
MEFFERSpecial weather statement, May 11, 9:53 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
953 AM CDT Tue May 11 2021
LAZ034-046>050-056-057-111600-
Livingston-Iberville-Ascension-Pointe Coupee-Assumption-West Baton
Rouge-St. James-East Baton Rouge-
953 AM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ASCENSION...
WEST BATON ROUGE...SOUTH CENTRAL POINTE COUPEE...NORTHWESTERN
LIVINGSTON...IBERVILLE...EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...
At 953 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ramah to near Lake Fausse Pointe.
Movement was east at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Baker, Denham Springs, Gonzales, Donaldsonville,
Plaquemine, Port Allen, Oak Hills Place, St. Gabriel, Addis, Brusly,
White Castle, Maringouin, Rosedale, Grosse Tete, Westminster,
Geismar, Erwinville, Watson and Ramah.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 130 and 178.
Interstate 12 between mile markers 1 and 13.
Interstate 110 in Louisiana between mile markers 1 and 8.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3050 9158 3066 9090 2996 9096 2996 9125
3000 9126 3000 9123 3004 9122 3003 9124
3006 9127 3006 9137 3010 9138 3010 9146
3019 9147 3020 9149 3023 9148 3026 9159
3030 9161
TIME...MOT...LOC 1453Z 263DEG 23KT 3044 9152 3004 9158
MEFFERSpecial weather statement, May 11, 10:13 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1013 AM CDT Tue May 11 2021
MSZ077-080-081-111600-
Harrison-Hancock-Pearl River-
1013 AM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...
NORTHEASTERN HANCOCK AND EAST CENTRAL PEARL RIVER COUNTIES...
At 1013 AM CDT, a strong thunderstorm was located near Kiln, or 7
miles north of Diamondhead, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Diamondhead, Saucier and Kiln.
LAT...LON 3077 8934 3065 8934 3065 8925 3068 8924
3068 8915 3066 8911 3038 8935 3046 8953
3079 8939
TIME...MOT...LOC 1513Z 208DEG 21KT 3049 8940
MEFFERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:57 PM CDT | River Flood Warning | LIX | Tangipahoa | 5 days |
| May 10, 8:58 PM CDT | River Flood Warning | LIX | Saint Tammany | 61 hr |
| May 10, 9:33 PM CDT | Areal Flood Advisory | LIX | Lafourche, Terrebonne | 48 min |
| May 11, 3:11 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 39 hr |
| May 11, 7:11 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines | 32 min |
| May 11, 7:43 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 77 min |
| May 11, 7:49 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 116 min |
| May 11, 8:49 AM CDT | Areal Flood Advisory | LIX | Orleans, Saint Tammany | 116 min |
| May 11, 9:14 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 29 min |
| May 11, 9:17 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 43 min |
| May 11, 9:21 AM CDT | Special Weather Statement | LIX | Tangipahoa | 39 min |
| May 11, 9:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 11, 9:53 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 67 min |
| May 11, 10:06 AM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| May 11, 10:20 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 115 min |
| May 11, 10:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 11, 10:26 AM CDT | River Flood Warning | LIX | Saint Helena | 24 hr |
| May 11, 10:34 AM CDT | Special Weather Statement | LIX | Washington | 56 min |
| May 11, 11:25 AM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| May 11, 11:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 11, 11:50 AM CDT | Areal Flood Warning | LIX | Saint Tammany, Tangipahoa | 115 min |
| May 11, 12:10 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| May 11, 12:28 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist | 2 hr |
| May 11, 12:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 11, 1:04 PM CDT | Tornado Warning | LIX | Orleans | 14 min |
| May 11, 1:24 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 66 min |
| May 11, 3:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 11, 3:52 PM CDT | Special Marine Warning | LIX | 53 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.